MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®RX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®RX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*RX15RW40
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that low oxygenation occurred.The incident occurred when the patient was on bypass (cardiovascular).The arterial blood was noticeably dark after bypass; roughly ten minutes despite increasing fio2, blood and gas flow.Arterial blood gas (abg) was performed and found that the po2, pco2 and lactic acid was high.Abg was performed after fio2, gas and cpb flows was maximized with marginal improvement.The oxygenator was changed and performed.All parameters improved with standard fio2 and cpb flow.The event is deemed as serious since the device was replaced; however, there was no harm to the patient.The procedure outcome was not reported.
 
Additional Manufacturer Narrative
Visual inspection of the actual sample upon receipt found no breakage or similar anomaly was observed in the appearance.The actual sample, after having been rinsed and dried, was tested for the o2 transfer and co2 removal performance in accordance with the product inspection protocol.It was confirmed to meet the factory's specifications.No anomaly was found.[bovine blood conditions] hb: 12g/dl, temp.: 37°c., ph: 7.4, svo2: 65%, pvco2: 45 mmhg [circulation conditions] blood flow rate: 5l/min and 3l/min, v/q:1, fio2: 100% [o2 transfer volume] @5l/min: 313 ml/min., @3l/min: 209 ml/min [co2 removal volume] @5l/min: 260 ml/min., @3l/min: 173 ml/min.Status of the actual sample during the gas exchange performance test: the color of the arterial blood was confirmed to be a brighter shade of red compared to the venous blood.Blood gas data: the patient's height was 172 cm, and the target flow rate was 4.4 l/min.[blood gas data obtained before the oxygenator was changed out] (1) (09:--) :po2:495.7mmhg, pco2:39.8mmhg, so2:100% (2) (10:44) :po2: 56.9mmhg, pco2:59.2mmhg, so2:83.2% (3) (11:04) :po2: 101.5mmhg, pco2:83.4mmhg, so2:94.6% [blood gas data obtained immediately upon exchange of the oxygenator] (4) (11:20) :po2: 506.5mmhg, pco2:53.7mmhg, so2:100% the po2 measured at (2) 10:44 was 56.9mmhg (so2:83.2%).According to the information provided, fio2, gas flow rate, and blood flow rate were increased up to the upper limit just before the exchange of oxygenator.The po 2 measured at (3) 11:04 was 101.5mmhg (so2: 94.6%), showing an upward trend.However, pco 2 was found to be increasing also, the cause of the gas exchange failure could not be read.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.Past complaint file of the involved product code and lot number.No other similar issue has been reported.Based on the investigation result, the gas transfer performance of the actual sample after rinsing met the factory's specifications, and no anomaly was found in the manufacturing records.Since no anomaly was found in the actual sample, the cause of occurrence could not be clarified.Relevant instructions for use (ifu) reference: "capiox rx15 is designed to operate at blood flow rates within the range of 0.5 to 5.0 l/min.Do not use any blood flow rate outside this range." "start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.Measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.-to decrease pao2, decrease fio2.-to increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.-to decrease paco2, increase total gas flow.-to increase paco2, decrease total gas flow." terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX®RX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21252318
Report Number9681834-2024-00265
Device Sequence Number9077485
Product Code DTZ
UDI-Device Identifier04987350771094
UDI-Public(01)04987350771094(17)270831(10)240913
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*RX15RW40
Device Catalogue NumberN/A
Device Lot Number240913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Initial Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown